Mississippi, 2007Damaging Winds in Mississippi, June 19, 2007
June 19, 2007 · NWS LIX · 5 events in 3 counties and zones
Strong to severe thunderstorms developed across south Mississippi along and in advance of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across south Mississippi along and in advance of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 2:06 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 19, 2:06 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT TUE JUN 19 2007
.SHORT TERM...
A STRONG UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT WILL CONTINUE
TO DIVE SOUTHWARD ACROSS LOUISIANA AND MISSISSIPPI THIS AFTERNOON
INTO THIS EVENING. A BAND OF STRONG CONVECTION HAS DEVELOPED ALONG
THIS TROUGH AXIS...AND WILL PUSH THROUGH THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HAVE DECIDED TO KEEP CHANCE POPS IN
FOR TONIGHT AS A RESULT. IN THE WAKE OF THIS TROUGH...AND SURFACE
BASED COLD FRONT...STRONG NEGATIVE VORTICITY AND DRY AIR ADVECTION
SHOULD DEVELOP TOMORROW AFTERNOON INTO TOMORROW NIGHT. THE DRY AIR
ADVECTION WILL BE MOST NOTICEABLE IN THE MIDDLE AND UPPER LEVELS
TOMORROW...WHICH WILL HELP TO INHIBIT MOST CONVECTION OVER
NORTHERN AND EASTERN ZONES. HOWEVER...IT APPEARS THAT THE FRONT
WILL STALL OFFSHORE AND EXTEND NORTHWESTWARD INTO SOUTHWEST
LOUISIANA. WITH THIS BOUNDARY NEAR SOUTHERN AND EASTERN
ZONES...THERE WILL BE A HIGHER PROBABILITY OF PRECIPITATION OVER
THIS AREA. HAVE DECIDED TO KEEP CHANCE POPS IN FOR COASTAL
LOUISIANA AND AREAS ALONG THE ATCHAFALAYA BASIN. TEMPERATURES
WILL BE NEAR NORMAL THROUGH TOMORROW.
GOING INTO THURSDAY...A VERY DRY AIRMASS WILL TAKE HOLD OF THE
REGION...AS AN UPPER LEVEL RIDGE BUILDS AND STRONG SUBSIDENCE
DEVELOPS. PRECIPITABLE WATER VALUES ON THE NAM AND GFS MODEL
SOUNDINGS DIP TO AROUND AN INCH THURSDAY INTO THURSDAY NIGHT. AS A
RESULT...HAVE KEPT A DRY FORECAST FOR THIS TIME PERIOD. A STRONG
OFFSHORE FLOW...AND A WEAK DOWNSLOPE COMPONENT WILL ALLOW
TEMPERATURES TO CLIMB ABOVE NORMAL...WITH HIGHS REACHING INTO THE
MIDDLE 90S.
.LONG TERM...
STRONG UPPER LEVEL RIDGING WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN FAIRLY LOW HUMIDITIES...WARM
TEMPERATURES...AND LOW CHANCES OF PRECIPITATION. HOWEVER...HAVE
DECIDED TO THROW IN A SLIGHT CHANCE OF CONVECTION DURING THE
AFTERNOON HOURS FRIDAY THROUGH SUNDAY. THIS IS DUE TO SEVERAL
FACTORS...INCLUDING CLIMATOLOGY FOR THIS TIME OF YEAR.
HOWEVER...THE MAIN FACTOR IN INCLUDING THE CHANCE FOR AFTERNOON
CONVECTION IS THE DEEP NORTHERLY FLOW EXPECTED IN THE UPPER
LEVELS. SEVERAL WEAK UPPER LEVEL VORTICITY MAXIMAS WRAPPING AROUND
THE RIDGE OVER THE SOUTHERN PLAINS MAY SUPPLY JUST ENOUGH UPPER
LEVEL OMEGA TO GET AN ISOLATED THUNDERSTORM TO DEVELOP. THE MOST
LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG ANY PRE-
EXISTING THERMAL BOUNDARIES...SUCH AS A LAKE BREEZE. ANY ACTIVITY
WILL FIRST HAVE TO BE DIURNALLY INDUCED BY REACHING THE CONVECTIVE
TEMPERATURE...AS SOME CAPPING IN THE MID-LEVELS IS EXPECTED EACH
DAY. HOWEVER...DUE TO STRONG SOLAR INSOLATION...AND SLIGHTLY DRIER
AIRMASS OVERALL...THIS IS HIGHLY POSSIBLE. IN FACT...TEMPERATURES
SHOULD CONTINUE TO RUN ABOVE NORMAL DURING THE DAY...WITH HIGHS
CLIMBING INTO THE MIDDLE TO UPPER 90S.
GOING INTO EARLY NEXT WEEK...THE PATTERN WILL CHANGE ONCE MORE. A
STRONG UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN PLAINS AND
GREAT LAKES MONDAY INTO TUESDAY. AT THE SAME TIME...THE UPPER
LEVEL RIDGE WILL SHIFT EASTWARD...ALLOWING FOR A DEEP SOUTHERLY
FLOW TO DEVELOP ACROSS THE REGION. AN INVERTED TROUGH MOVING
THROUGH THE EASTERLIES WILL SLIDE INTO THE GULF OF MEXICO MONDAY
NIGHT INTO TUESDAY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE TO
OVERSPREAD THE CWA TUESDAY INTO WEDNESDAY. AS THIS TROPICAL
MOISTURE INTERACTS WITH THE DESCENDING FRONT AND TROUGH
AXIS...CONVECTIVE DEVELOPMENT IS EXPECTED. AS A RESULT...HAVE AT
LEAST CHANCE POPS IN FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL COOL BACK TO NEAR NORMAL EARLY NEXT WEEK AS ADDITIONAL CLOUD
COVER...RAINFALL...AND HUMIDITY BUILD BACK IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 94 66 95 / 30 20 10 10
BTR 73 93 69 97 / 30 30 10 10
MSY 75 92 73 93 / 30 30 10 10
GPT 74 94 68 95 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
32
Hazardous weather outlook, Jun 19, 2:17 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT TUE JUN 19 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
317 PM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT PULLING SOUTHWARD TOWARD LOUISIANA AND MISSISSIPPI THIS
AFTERNOON...COMBINED WITH AN AREA OF LOW PRESSURE IN THE UPPER
LEVELS WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS
COULD BE STRONG TO LOCALLY SEVERE FROM MID-AFTERNOON INTO THE EARLY
EVENING HOURS. THE STRONGEST THUNDERSTORMS COULD PRODUCE GUSTY WINDS
OF 60 TO 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL. IN FACT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL
BE POSSIBLE WITH THE STRONGEST ACTIVITY. SOME PONDING OF WATER ON
ROADS AND IN LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS EACH DAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER.
32
In the hours before
Special weather statement, Jun 19, 1:08 PM CST, 2 hours 25 minutes before
LAZ037>039-MSZ069-070-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT TUE JUN 19 2007
...THUNDERSTORM WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS
MOVING INTO THE AREA...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH FREQUENT TO CONTINUOUS LIGHTNING AND STRONG GUSTY
WINDS OF 35 TO 45 MPH NEAR THE MISSISSIPPI AND LOUISIANA STATE
LINE...ABOUT 4 MILES EAST OF GILLSBERG...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
OSYKA AT 230 PM.
MOUNT HERMAN AT 300 PM.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 2:09 PM CST, 1 hour 24 minutes before
MSZ068>071-192100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT TUE JUN 19 2007
...LINE OF THUNDERSTORMS WITH STRONG DAMAGING WINDS MOVING TOWARDS
THE AREA...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS
AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM NEAR PRENTISS
TO BROOKHAVEN TO 15 MILES NORTHWEST OF BROOKHAVEN...MOVING SOUTH AT
35 MPH.
STRONG TO SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM AT 345 PM.
TYLERTOWN AND SUMMIT AT 400 PM.
A LINE OF STRENGTHENING THUNDERSTORMS FROM NEAR NATCHEZ TO NEAR BUDE
WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THEY MOVE
INTO WILKINSON...AMITE AND PIKE COUNTIES AFTER 330 PM.
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH
OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 19, 3:28 PM CST, 5 minutes before
LAZ037>040-050-MSZ069>071-080>082-192230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT TUE JUN 19 2007
...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO
THE AREA...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINES AND CLUSTERS OF THUNDERSTORMS WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL ALONG A LINE
EXTENDING FROM CLINTON TO AMITE TO LUCEDALE.....MOVING SOUTH AT 15
MPH.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT AREAS IN AND
NEAR...
MONTPELIER...ENON...SUN...INDEPENDENCE...TICKFAW...BUSH...
VANCLEAVE...GULFPORT...BILOXI...PASCAGOULA...AND HAMMOND THROUGH 530
PM.
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Pearl River
- When
- June 19, 3:33 PM CST
- Where
- Pearl River County, 4 mi W of Poplarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.830, -89.597
Several trees were blown down in Poplarville and various other locations across northern Pearl River County.
Thunderstorm Wind, Harrison
- When
- June 19, 3:50 PM CST
- Where
- Harrison County, 1 mi W of Biloxi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -88.917
Trees were blown down on several cars along Cowan Road.
Funnel Cloud, Harrison
- When
- June 19, 3:54 PM CST
- Where
- Harrison County, Saucier
- Reported by
- Public
- Coordinates
- 30.630, -89.130
A funnel cloud was observed near the intersection of West Wortham and Shaw Roads.
Thunderstorm Wind, Harrison
- When
- June 19, 3:57 PM CST
- Where
- Harrison County, Lyman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.500, -89.120
Trees and power lines were knocked down near the intersection of Highway 53 and Highway 49.
Thunderstorm Wind, Jackson
- When
- June 19, 4:05 PM CST
- Where
- Jackson County, 2 mi NW of Ocean Spgs
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $12,000
- Reported by
- Storm Chaser
- Coordinates
- 30.440, -88.844
Numerous trees were blown down in the St. Martin area including one that fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43774, 43776, 43778, 43781, 43788.